Hello everyone...I just started on Gleevec in mid-April after Dx about 10 days before. My WBC at that time was 12.9 and platelets 616. Those counts have risen to 13.8 and 101.5. I had another blood test today & will hear the results of that tomorrow. Have any of you had to take extra medicine to lower your platelets? If so, what was it and what were the side effects? Ive been lucky so far not to have any side effects from Gleevec.
Elevated Platelets anyone??
Posted 04 May 2011 - 08:27 PM
Since you're seeing your doctor tomorrow I wouldn't worry about the elevated platlets - it could be that your body is still adjusting to the Gleevec.
I have a friend who has elevated platlets - he just goes and gives blood every so often. Of course we can't dontate, but they might just take a pint of blood every so often if this continues to be an issue with you.
Posted 04 May 2011 - 09:10 PM
No extra medicine needed. The platelets are normallly the last thing to normalize. They will straighten out over time.
Posted 05 May 2011 - 06:56 AM
I would just like to add that my WBC rose once right after starting Gleevec and I was concerned but it was explained that the docs look more for trends and don't get concerned over one reading (except for our initial one at dx ).
"You can't change the direction of the wind but you can adjust your sails."
DX 12/08; Gleevec 400mg; liver toxicity; Sprycel 100mg.; CCyR 4/10; MMR 8/10; Pleural Effusion 2/12; Sprycel 50mg. Maintaining MMR; 2/15 PCRU; 8/16 drifting in and out of undetected like a wave meeting the shore. Retired 12/23/2016! 18 months of PCRU, most recent at Mayo on 7/25/17 was negative at their new sensitivity reporting of 0.003.<p>
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users